Dexamethasone-induced flares of Trichophyton rubrummasquerading as docetaxel cutaneous toxicity: a case reportReport as inadecuate




Dexamethasone-induced flares of Trichophyton rubrummasquerading as docetaxel cutaneous toxicity: a case report - Download this document for free, or read online. Document in PDF available to download.

Cases Journal

, 2:8552

First Online: 23 July 2009Received: 23 January 2009Accepted: 18 June 2009DOI: 10.4076-1757-1626-2-8552

Cite this article as: Azad, A., Kaufman, M. & Jayarajan, J. Cases Journal 2009 2: 8552. doi:10.4076-1757-1626-2-8552

Abstract

Docetaxel chemotherapy is increasingly used in the treatment of castration-resistant prostate cancer. Cutaneous toxicity is common with docetaxel, occurring in up to 75% of cases. We present an unusual case of castration-resistant prostate cancer in which our patient developed recurrent but transient episodes of skin rash following each cycle of docetaxel. Initially, the rash was attributed to docetaxel cutaneous toxicity however a microbiological diagnosis of Trichophyton rubrum was subsequently made. We postulated that dexamethasone pre-medication transiently suppressed anti-fungal immunity, and indeed further flares were prevented by significantly reducing the dose of dexamethasone while continuing treatment with docetaxel.

AbbreviationsCMICell-mediated immunity

CRPCcastration-resistant prostate cancer

PPEpalmar-plantar erythrodysaesthesia.

Download fulltext PDF



Author: Arun Azad - Melissa Kaufman - Jyotsna Jayarajan

Source: https://link.springer.com/







Related documents